Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 18, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 13, 2025, 1:35 PM MDT for 26 counties in Nebraska. It took effect at Apr 14, 2025, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2025, 1:35 PM MDT (19:35 UTC)
- In effect from
- Apr 14, 2025, 12:00 PM MDT
- Expired
- Apr 14, 2025, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2535 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -274 m²/s²
- 0-3 km storm-relative helicity
- -185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732 WWUS83 KLBF 131935 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 235 PM CDT Sun Apr 13 2025 NEZ204-206-208>210-219-140345- /O.NEW.KLBF.FW.W.0018.250414T1800Z-250415T0200Z/ /O.CON.KLBF.FW.W.0017.000000T0000Z-250414T0300Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 235 PM CDT Sun Apr 13 2025 /135 PM MDT Sun Apr 13 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low humidity and gusty winds, which is in effect from 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Monday. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...1 PM to 10 PM CDT, Noon to 9 PM MDT Sunday. 1 PM to 9 PM CDT, Noon to 8 PM MDT Monday. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph both today and Monday. * RELATIVE HUMIDITY...As low as 15 to 20 percent today and Monday. * TEMPERATURES...Up to 70 Sunday and in the 50s to low 60s Monday. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop could spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
189 WWUS83 KLBF 140158 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 858 PM CDT Sun Apr 13 2025 NEZ204-206-208>210-219-140300- /O.EXT.KLBF.FW.W.0017.000000T0000Z-250414T0200Z/ /O.CON.KLBF.FW.W.0018.250414T1800Z-250415T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 858 PM CDT Sun Apr 13 2025 /758 PM MDT Sun Apr 13 2025/ ...RED FLAG WARNING TOMORROW REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ FOR LOW HUMIDITY AND GUSTY WINDS FOR CENTRAL AND WESTERN NEBRASKA... ...RED FLAG WARNING THIS EVENING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR CENTRAL AND WESTERN NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...1 PM to 10 PM CDT, Noon to 9 PM MDT Sunday. 1 PM to 9 PM CDT, Noon to 8 PM MDT Monday. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 16 percent. * TEMPERATURES...Up to 59. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop could spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
300 WWUS83 KLBF 140201 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 901 PM CDT Sun Apr 13 2025 NEZ204-206-208>210-219-141200- /O.EXP.KLBF.FW.W.0017.000000T0000Z-250414T0200Z/ /O.CON.KLBF.FW.W.0018.250414T1800Z-250415T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 901 PM CDT Sun Apr 13 2025 /801 PM MDT Sun Apr 13 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR CENTRAL AND WESTERN NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...1 PM to 10 PM CDT, Noon to 9 PM MDT Sunday. 1 PM to 9 PM CDT, Noon to 8 PM MDT Monday. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 16 percent. * TEMPERATURES...Up to 59. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop could spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
493 WWUS83 KLBF 140726 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 226 AM CDT Mon Apr 14 2025 NEZ204-206-208>210-219-142100- /O.CON.KLBF.FW.W.0018.250414T1800Z-250415T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 226 AM CDT Mon Apr 14 2025 /126 AM MDT Mon Apr 14 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...1 PM to 9 PM CDT, Noon to 8 PM MDT. * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...53 to 61. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop could spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
929 WWUS83 KLBF 141855 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 155 PM CDT Mon Apr 14 2025 NEZ204-206-208>210-219-150200- /O.CON.KLBF.FW.W.0018.000000T0000Z-250415T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 155 PM CDT Mon Apr 14 2025 /1255 PM MDT Mon Apr 14 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...1 PM to 9 PM CDT, Noon to 8 PM MDT. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low 15 to 20 percent. * TEMPERATURES...In the 50s to low 60s * LIGHTNING...Not expected. * IMPACTS...Any fires that develop could spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
766 WWUS83 KLBF 150157 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 857 PM CDT Mon Apr 14 2025 NEZ204-206-208>210-219-150300- /O.EXP.KLBF.FW.W.0018.000000T0000Z-250415T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 857 PM CDT Mon Apr 14 2025 /757 PM MDT Mon Apr 14 2025/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR WESTERN AND NORTH CENTRAL NEBRASKA... Critical fire weather conditions have ended across western and north central Nebraska. Relative humidity recovery tonight will reach 70 to 85 percent. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 13, 11:27 AM MDT, 2 hours 8 minutes earlier. Its key messages:
- Red Flag Warning in effect this afternoon and evening across all of western and north central Nebraska.
- Gusty northwest winds up to 45 mph are expected today and Monday. Cooler temperatures today and Monday, along with potential for a few light showers south of I-80 tonight.
- Temperatures warm to near 80 degrees by Wednesday, followed by cooler and unsettled conditions late next week and into the weekend.
Area forecast discussion, Apr 13, 11:27 AM MDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1227 PM CDT Sun Apr 13 2025 .KEY MESSAGES... - Red Flag Warning in effect this afternoon and evening across all of western and north central Nebraska. - Gusty northwest winds up to 45 mph are expected today and Monday. Cooler temperatures today and Monday, along with potential for a few light showers south of I-80 tonight. - Temperatures warm to near 80 degrees by Wednesday, followed by cooler and unsettled conditions late next week and into the weekend. && .SYNOPSIS... Issued at 320 AM CDT Sun Apr 13 2025 A weak cold front has moved through western and north central Nebraska. An upper trough over Montana and Wyoming was moving into the western Dakotas. Showers were confined to eastern Montana, North Dakota and far northern South Dakota. Temperatures across western Nebraska remained mild behind the front from the upper 40s to mid 50s. && .SHORT TERM /THROUGH MONDAY/... Issued at 320 AM CDT Sun Apr 13 2025 The upper ridge breaks down across Nebraska today as the upper trough moves across the Northern Plains. Northwest winds will be strong today at 25 to 35 mph with gusts to 45 mph. Bufkit soundings show winds near 40kt at the top of the mixed layer. Highs today will still be from 3 to 9 degrees above normal from the upper 50s far northwest to the mid to upper 60s elsewhere. Drier air will move in behind the front today, and when combined with the strong and gusty northwest winds, critical fire weather conditions will occur this afternoon into this evening, with a Red Flag Warning in effect. Further details found below in the Fire Weather Section. Tonight, northwest winds will remain gusty to 30 to 35 mph at times, with a reinforcing cold front moving through. The upper trough passage tonight will bring a chance for light rain showers south of I80, though the better focus will be from northeast Colorado across northern Kansas. Lows will be colder from near 30 northwest Sandhills to mid and upper 30s southeast. Wind chill values will range from low 20s to upper 20s by later tonight. Monday, the upper trough axis on the backside will swing through the eastern Dakotas and northeast Nebraska. With steep lapse rates and sufficient mid level moisture, a few light rain showers are possible across the northeastern counties. Another windy day, with northwest winds 20 to 35 mph with gusts to 40 mph possible. Highs from near 55 north to upper 50s to near 60 south. With dewpoints falling into the teens, near-critical fire conditions expected. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 320 AM CDT Sun Apr 13 2025 An upper ridge begins to build in Tuesday, as a large upper trough moves into the eastern Great Lakes and New England. Winds will become southwest 10 to 20 mph across the west. Highs return to the upper 60s to low 70s. A warmup into the upper 70s to near 80 Wednesday as an upper trough drops through the Pacific Northwest. The upper trough is forecast to deepen across the western U.S. Thursday into Thursday night with a closed low dropping across Nevada into Southern California. Southwest flow aloft persists over the region, with increasing chance POPs for showers and possibly a few thunderstorms Thursday into Thursday night. Highs forecast to hold in the 70s most areas Thursday as a front begins to move in. Cooler behind a front in the 50s Friday. Models forecast a closed low over the southwestern U.S. Friday to reach just west of the Four Corners by Saturday afternoon. Mainly dry Friday and Saturday. Regarding fire weather conditions, elevated Tuesday and Wednesday. See the Fire Weather Section below for specific details. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1227 PM CDT Sun Apr 13 2025 VFR conditions are expected to prevail throughout the effective TAF period. Winds remain gusty out of the northwest throughout the afternoon and evening. Overnight, winds remain gusty across northern Nebraska, with slightly less gusty conditions across southwest Nebraska. Will be keeping a close eye on ceilings overnight. While current guidance remains optimistic for VFR conditions, some solutions are bringing brief MVFR conditions in the pre dawn hours. For now, will maintain VFR ceilings in the TAF, as confidence in MVFR ceilings is low. By mid morning, skies clear again and gusty winds resume out of the northwest. && .FIRE WEATHER... Issued at 320 AM CDT Sun Apr 13 2025 Today, gusty northwest winds 25 to 35 mph, with gusts up to 45 mph possible. Although highs will be cooler from the upper 50s to upper 60s, much drier air will move in. Afternoon humidity will range as low as 18 to 22 percent, and when combined with the gusty northwest winds, critical fire conditions are expected, and a Red Flag Warning is in effect this afternoon through 10 pm CDT as gusty winds continue into tonight. Monday, although highs will be cooler in the mid 50s to near 60, northwest winds 20 to 35 mph with gusts up to 40 mph possible, will again combine with afternoon humidity as low as 15 to 25 percent for near-critical fire weather conditions. Tuesday and Wednesday, the upper flow becomes more zonal, and surface winds will be southwesterly Tuesday and southerly to westerly on Wednesday. Winds do not look as strong, although gusts to 25 mph are possible. Afternoon humidity as low as 15 to 20 percent as temperatures warm to the low 70s west on Tuesday and into the upper 70s to near 80 on Wednesday. Elevated fire conditions are expected each day. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for NEZ204-206-208>210-219. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Richie FIRE WEATHER...Roberg
Hazardous weather outlook, Apr 13, 9:33 AM MDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1033 AM CDT Sun Apr 13 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-141545- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1033 AM CDT Sun Apr 13 2025 /933 AM MDT Sun Apr 13 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. A Red Flag Warning is in effect for this afternoon and evening. Low humidity will combine with northwest winds 25 to 35 mph with gusts up to 45 mph. This will lead to the rapid spread of any fire starts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday, northwest winds 20 to 35 mph with possible gusts up to 40 mph combined with low humidity may create near critical fire weather conditions. Near critical fire weather conditions may persist Tuesday and Wednesday, due to a combination of warm temperatures, low humidity, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:09 AM MDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 19 hr |
Nearby
Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.